Alert archive / New Mexico / High Wind Warnings in 2016

High Wind Warning 32, NWS Midland/Odessa, TX

November 26, 2016Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 26, 2016, 12:09 PM MST for Eddy County, New Mexico. It took effect at Nov 27, 2016, 7:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 12:09 PM MST (19:09 UTC)
In effect from
Nov 27, 2016, 7:00 AM MST
Expired
Nov 28, 2016, 9:50 PM MST
In force
39 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS74 KMAF 261909
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CST SAT NOV 26 2016

...HIGH WIND WARNING GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY
STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS
THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND
IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER
ELEVATIONS AND THROUGH THE PASS.

NMZ027-TXZ258-271000-
/O.UPG.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/
/O.NEW.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1209 PM MST SAT NOV 26 2016

...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SUNDAY THROUGH MONDAY AFTERNOON.

* WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

STROBIN

$$
7 follow-up statements
676 
WWUS74 KMAF 270908
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 AM CST SUN NOV 27 2016

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH MONDAY...

...A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...NORTHWEST PERMIAN BASIN...UPPER TRANS PECOS...AND VAN
HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE WESTERN U.S.
BRINGING INCREASED WINDS THE NEXT SEVERAL DAYS. STRONG WEST WINDS
ARE EXPECTED IN THE MOUNTAINS WITH VERY WINDY CONDITIONS SPREADING
INTO THE LOWER ELEVATIONS IN THE ADJACENT PLAINS. WINDS WILL
DIMINISH SOME OVERNIGHT THEN INCREASE AGAIN ON MONDAY. THE
POTENTIAL EVEN EXISTS FOR THESE STRONG WINDS TO CONTINUE INTO
TUESDAY.

TXZ074-272145-
/O.EXA.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
308 AM CST SUN NOV 27 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST MONDAY. 

* TIMING...TODAY THROUGH MONDAY AFTERNOON.

* WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE
  6000 FT. MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 5000
  FT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-272145-
/O.CON.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
208 AM MST SUN NOV 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM MST MONDAY...

* TIMING...TODAY THROUGH MONDAY AFTERNOON.

* WINDS...TODAY...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.
  MONDAY...WEST 40 TO 60 GUSTS TO 75 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-272145-
/O.NEW.KMAF.WI.Y.0020.161127T1800Z-161128T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...KERMIT
308 AM CST SUN NOV 27 2016 /208 AM MST SUN NOV 27 2016/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING. 

* TIMING...THIS AFTERNOON

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS AND TARPS COULD BE
  MOVED OR BECOME AIR BORNE AND SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
618 
WWUS74 KMAF 272115
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CST SUN NOV 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...PARTS OF THE WESTERN
LOW ROLLING PLAINS AND PERMIAN BASIN...VAN HORN AND THE HIGHWAY
54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS..

.AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE WESTERN U.S....
BRINGING INCREASED WINDS THE NEXT SEVERAL DAYS. STRONG WEST WINDS
ARE EXPECTED IN THE MOUNTAINS...WITH VERY WINDY CONDITIONS
SPREADING ONTO THE ADJACENT PLAINS.  WINDS WILL DIMINISH SOMEWHAT
OVERNIGHT...THEN INCREASE AGAIN ON MONDAY.  THE POTENTIAL EVEN
EXISTS FOR THESE STRONG WINDS TO CONTINUE INTO TUESDAY.

NMZ027-TXZ074-258-281000-
/O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
315 PM CST SUN NOV 27 2016 /215 PM MST SUN NOV 27 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY...

* TIMING...UNTIL 6 PM CST /5 PM MST/ MONDAY.

* WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE 6000
  FT.  MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 5000 FT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-280000-
/O.CON.KMAF.WI.Y.0020.000000T0000Z-161128T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...KERMIT
315 PM CST SUN NOV 27 2016 /215 PM MST SUN NOV 27 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS AND TARPS COULD BE 
  MOVED OR BECOME AIR BORNE AND SHOULD BE SECURED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
621 
WWUS74 KMAF 280040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CST SUN NOV 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM HAS DEEPENED ACROSS THE WESTERN
U.S...BRINGING INCREASED WINDS. STRONG WEST WINDS ARE OCCURRING
IN THE MOUNTAINS...WITH VERY WINDY CONDITIONS SPREADING ONTO THE
ADJACENT PLAINS. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...THEN
INCREASE AGAIN ON MONDAY. THE POTENTIAL EVEN EXISTS FOR THESE
STRONG WINDS TO CONTINUE INTO TUESDAY.

NMZ027-TXZ074-258-281100-
/O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
640 PM CST SUN NOV 27 2016 /540 PM MST SUN NOV 27 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY...

* TIMING...UNTIL 6 PM CST /5 PM MST/ MONDAY.

* WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE 
  6000 FT. MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 
  5000 FT. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND
  TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF
  FLYING OVER THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
019 
WWUS74 KMAF 280900
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CST MON NOV 28 2016

...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM
MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...

...A WIND ADVISORY IS IN EFFECT FROM 10 AM CST /9 AM MST UNTIL 6
PM CST/ 5 PM MST THIS EVENING FOR EDDY AND REEVES COUNTIES...THE
VAN HORN HIGHWAY 54 CORRIDOR...AND THE MARFA PLATEAU...

.AN UPPER LEVEL STORM SYSTEM HAS DEEPENED ACROSS THE WESTERN
U.S...BRINGING INCREASED WINDS. STRONG WEST WINDS WILL OCCUR IN
THE MOUNTAINS...WITH VERY WINDY CONDITIONS SPREADING ONTO THE
IMMEDIATE ADJACENT PLAINS. WINDS WILL DIMINISH BY MIDNIGHT
TONIGHT. 

NMZ027-TXZ074-258-282130-
/O.EXT.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
300 AM CST MON NOV 28 2016 /200 AM MST MON NOV 28 2016/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM CST /10 PM MST/
THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...TODAY...WEST 40 TO 55 WITH GUSTS TO 75 MPH ABOVE 5000
  FT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-080-282130-
/O.NEW.KMAF.WI.Y.0021.161128T1600Z-161129T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
300 AM CST MON NOV 28 2016 /200 AM MST MON NOV 28 2016/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...LOOSE ITEMS MAY BE BLOWN AROUND OR BECOME AIRBORNE.
  PRECAUTIONS SHOULD BE TAKE TO SECURE THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
885 
WWUS74 KMAF 282130
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CST MON NOV 28 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM
MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR EDDY AND REEVES COUNTIES...VAN HORN AND THE HIGHWAY
54 CORRIDOR...AND THE MARFA PLATEAU...

.AN UPPER LEVEL STORM SYSTEM HAS PASSED THROUGH WEST TEXAS AND
SOUTHEAST NEW MEXICO...BRINGING INCREASED WINDS.  STRONG WEST
WINDS ARE OCCURRING IN THE MOUNTAINS...WITH WINDY CONDITIONS
ON THE ADJACENT PLAINS.  WINDS WILL DIMINISH ON THE PLAINS BY
SUNSET...AND IN THE MOUNTAINS BY MIDNIGHT.

NMZ027-TXZ074-258-290500-
/O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
330 PM CST MON NOV 28 2016 /230 PM MST MON NOV 28 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM
MST/ THIS EVENING...

* TIMING...UNTIL 11 PM CST /10 PM MST/ THIS EVENING.

* WINDS...TODAY...WEST 35 TO 45 WITH GUSTS TO AROUND 60 MPH ABOVE
  5000 FT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS AND TRACTOR TRAILERS.  AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-080-290000-
/O.CON.KMAF.WI.Y.0021.000000T0000Z-161129T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
330 PM CST MON NOV 28 2016 /230 PM MST MON NOV 28 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...LOOSE ITEMS MAY BE BLOWN AROUND OR BECOME AIRBORNE.  
  PRECAUTIONS SHOULD BE TAKE TO SECURE THEM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
455 
WWUS74 KMAF 290007
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CST MON NOV 28 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM
MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...


.AN UPPER LEVEL STORM SYSTEM HAS PASSED THROUGH WEST TEXAS AND
SOUTHEAST NEW MEXICO...BRINGING INCREASED WINDS.  STRONG WEST
WINDS ARE OCCURRING IN THE MOUNTAINS...AND SHOULD DIMINISH LATE
TONIGHT...

NMZ028-TXZ057-058-080-290115-
/O.EXP.KMAF.WI.Y.0021.000000T0000Z-161129T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA
607 PM CST MON NOV 28 2016 /507 PM MST MON NOV 28 2016/

...WIND ADVISORY HAS EXPIRED...

WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ027-TXZ074-258-290500-
/O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
607 PM CST MON NOV 28 2016 /507 PM MST MON NOV 28 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM
MST/ THIS EVENING...

* TIMING...UNTIL 11 PM CST /10 PM MST/ THIS EVENING.

* WINDS...TODAY...WEST 35 TO 45 WITH GUSTS TO AROUND 60 MPH 
  ABOVE 5000 FT. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE 
  TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
991 
WWUS74 KMAF 290450
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1050 PM CST MON NOV 28 2016

NMZ027-TXZ074-258-290600-
/O.CAN.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1050 PM CST MON NOV 28 2016 /950 PM MST MON NOV 28 2016/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS ARE NOT EXPECTED ANY LONGER IN THE DAVIS AND GUADALUPE
MOUNTAINS. THEREFORE THE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:45 AM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 26, 10:45 AM MST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1145 AM CST Sat Nov 26 2016

.DISCUSSION...
Please see the 18z aviation discussion below.

&&

.AVIATION...
Low clouds and fog will persist into the early afternoon with IFR
ceilings and visibility gradually becoming MVFR by mid afternoon.
Redevelopment of IFR conditions is expected at TAF locations
later this evening and continuing overnight.

&&

.PREV DISCUSSION... /issued 316 AM CST Sat Nov 26 2016/

DISCUSSION...
A lingering strong upper level jet could still produce a few
showers this morning across the forecast area but looking for
precipitation to end by this afternoon as the jet finally pushes
far enough to the east. Temperatures will still remain below
normal today however due to cloud cover persisting.

The next potent Pacific upper level storm system is forecast to
pass north of the forecast area on Sunday with above normal
temperatures and breezy to windy conditions developing areawide.
Strong winds aloft may result in high winds in the Guadalupe
Mountains. A high wind watch remains in effect for that region
Sunday and Sunday night. High winds could also develop across the
Davis Mountains above 6000 feet Sunday night but confidence was
not high enough at this time to issue a watch for that area. There
will also be a slight chance of showers and thunderstorms across
the extreme eastern Permian Basin late Sunday afternoon and Sunday
night as large scale lift increases significantly ahead of a
Pacific cold front.

The upper level storm system is forecast to make only slow progress
eastward and will amplify significantly early next week. This
will allow cooler air and below normal temperatures to invade the
area. Breezy to windy conditions is likely again areawide Monday
with high winds possible again across the Guadalupe Mountains. A
high wind watch has been issued for that region for Monday. The
Davis Mountains above 6000 feet will also be very windy and later
shifts will need to monitor that area also for a watch.

Temperatures will remain at or below normal next Wednesday through
Friday with the potential for more cooler air and precipitation
by Friday and into next weekend as another large Pacific storm
system sets up across the southwest United States.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     55  72  48  67 /  10  10  10   0
Carlsbad                       47  71  42  65 /   0   0   0  10
Dryden                         54  76  52  76 /  10  10  10   0
Fort Stockton                  53  78  47  68 /   0  10   0   0
Guadalupe Pass                 47  65  37  53 /   0   0   0   0
Hobbs                          48  70  40  58 /  10   0   0   0
Marfa                          43  71  38  56 /   0   0   0   0
Midland Intl Airport           54  73  46  66 /  10  10  10   0
Odessa                         54  73  47  61 /  10  10   0   0
Wink                           51  76  43  66 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Monday afternoon for
     Guadalupe Mountains of Eddy County.

TX...High Wind Watch from Sunday morning through Monday afternoon for
     Guadalupe Mountains.

&&

03/33
Hazardous weather outlook, Nov 26, 12:00 PM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 PM CST SAT NOV 26 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
100 PM CST SAT NOV 26 2016 /1200 PM MST SAT NOV 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH WILL BE IN EFFECT SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS.
THERE IS POTENTIAL FOR WIND GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2016High Wind Warnings in Texas, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.